Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 23, 2019, 1:21 PM CDT for Mobile County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2019, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 23, 2019, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 1:31 PM CDT | TSTM WND DMG | 1 Nnw Mon Louis, AL | PUBLIC REPORTS 4 LARGE TREES AND LARGE LIMBS DOWN NEAR THE CORNER OF PIONEER RD AND FOWL RIVER RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1848 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WWUS84 KMOB 231821
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
121 PM CDT Tue Jul 23 2019
ALZ263-265-231900-
Mobile Coastal AL-Mobile Central AL-
121 PM CDT Tue Jul 23 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 200 PM CDT...
At 121 PM CDT, the strong thunderstorm was located 4 miles southeast
of Theodore, moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Theodore, Bayou La Batre and Coden.
LAT...LON 3034 8815 3033 8819 3036 8819 3036 8826
3032 8826 3038 8827 3053 8826 3061 8812
3058 8809 3061 8810 3063 8807 3061 8805
3057 8809 3038 8811 3033 8814 3033 8813
3030 8813
TIME...MOT...LOC 1821Z 330DEG 13KT 3049 8815
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 12:24 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 23, 12:24 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1224 PM CDT Tue Jul 23 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Showers and thunderstorms are ongoing along and southeast of I-65 this afternoon and will continue to increase in coverage and intensity this evening as a cold front pushes through the area. Expect gusty winds and locally lower cigs/vis in and around these storms. Outside of convection, VFR/MVFR conditions prevail and winds remain generally light and out of the west- northwest, becoming northerly in the wake of the front. /49 && .PREV DISCUSSION... /issued 1119 AM CDT Tue Jul 23 2019/ DISCUSSION...See updated information for land areas below. UPDATE...Based on latest radar/satellite trends and hi-res guidance, made some minor tweaks to the forecast for this afternoon by trimming the highest PoPs from inland areas where dense cloud cover will limit convective initiation and advection of post-frontal air has already begun. Greatest thunderstorm concentration this afternoon will be southeast of the I-65 corridor and especially right along the coast. Heavy rainfall could pose a limited flooding threat for low-lying and urban areas. /49 PREV DISCUSSION... /issued 423 AM CDT Tue Jul 23 2019/ NEAR TERM /Now Through Tuesday night/...Amplifying long-wave upper trof over the upper Mid-West and OH River Valley dives southeastward over the eastern US in near term. At the surface, cold front was draped from off the New England coast, southwest over the southern Appalachians to the upper TX coast. Leading edge of frontal boundary was approaching the northwest zones where scattered showers were dropping southeast out of central MS. Closer to the coast extending southward offshore, showers have increased in coverage, along with a few storms. Storm motion generally east northeast around 10 kts. Considering mesoscale analysis showing an upward trend in normalized values of low level instability, limited convective inhibition, weak deep-layer shear and large values of surface cyclonic vorticity, combined, favor the development of waterspouts this morning. Some could move onshore before dissipating. The high resolution ensembles of convective allowing models indicate that the coastal and offshore zones will see the better coverage initially through at least mid morning then an increased coverage over the land zones through the remainder of the day as southward advancing front brings an enhancement to lift. There is an indication that some areas will see locally heavy rains, especially along and southeast of I-65 thru the course of the day and a marginal risk of excessive rain is outlooked. This results in a limited threat of mainly urban/nuisance type flooding of lower lying areas subject to poor drainage. In addition to this, a few storms could become strong producing brief strong wind gusts and frequent lightning activity. The front is progged to drop off the coast tonight with chances of wet weather lowering from north to south. With thickening cloud cover, increased coverage of showers/storms and southward moving front, daytime highs well below climatology by some 5 to 8 degrees, ranging mostly 82 to 86. Coolest lows tonight over the northwest zones near 65. Elsewhere, values range mostly from 67 to 72. /10 SHORT TERM /Wednesday Through Thursday night/...A large upper trof extending from the eastern states into the north central Gulf steadily weakens during the period while an upper high remains anchored over the 4 Corners region. Another upper ridge over the western Atlantic gradually begins to build into the eastern Gulf meanwhile as the upper trof weakens. At the beginning of the period, a cold front will be located just off the mid Atlantic coast, across northern Florida, and extending westward across the northern Gulf. The frontal boundary lingers generally in place through Thursday night and gradually weakens. That said, there is the potential for a surface low to develop somewhere along the weakening frontal boundary, and this development would occur in a rather weakly sheared environment (generally <10 knots 1000-400 mb). While nearly all guidance shows no significant development of a surface low along the boundary, weak boundaries like this that stall in the Gulf within a weakly sheared environment have later on sometimes spawned tropical systems. For that reason, the National Hurricane Center has introduced a 20 percent chance of tropical cyclone development mainly within the time period beginning Thursday and lasting into Saturday. Note that this potential system is not associated with Tropical Depression Three, currently located between the Bahamas and the Florida peninsula, which is expected to meanwhile drift northward. For the forecast, have gone with mostly dry conditions through the period except for small pops near the coast and will need to closely monitor for the possibility of a system developing in the Gulf and how this might affect the area. Highs on Wednesday will be mostly in the upper 80s then around 90 on Thursday. Lows Wednesday night range from the mid 60s inland to around 70 at the coast, with a modest warming trend for Thursday night when lows range from the mid 60s well inland to the lower 70s closer to the coast. A low risk of rip currents is expected through the period. /29 LONG TERM /Friday Through Monday/...A weak upper trof over the central Gulf coast region (the remnant portion of the upper trof mentioned in the SHORT TERM section) lingers roughly over the area through the period. Will need to continue to monitor the northern Gulf for a system possibly developing along a remnant frontal boundary for which NHC has a 20% chance of tropical cyclone development through Saturday (end of the 5 day window). Otherwise, a surface ridge over the southeast states becomes oriented along the northern Gulf coast with light easterly winds on Friday becoming southerly on Saturday and continuing through Monday. Will have slight chance to chance pops for most of the area on Friday then chance pops follow for the entire area each following day as the upper level weakness in place over the region makes for a generally favorable convective environment. Highs each day will be around 90 while lows initially range from the upper 60s inland to the lower 70s at the coast then trend warmer by Sunday night with lower 70s inland and mid 70s at the coast. /29 MARINE...Cold front moves southward to the coast into the afternoon then into the marine area by this evening. As the front approaches, periods of showers and storms along and south of it will bring the potential of visibility reducing heavy rains at times. Brief strong wind gusts and frequent lightning will be common in and near stronger marine storms. Waterspouts also possible this morning. Wind shift occurs tonight with wind speeds light to perhaps moderate at times. Offshore flow continues into Wednesday with front stalling over the central Gulf. A light east to southeast flow evolves late Thursday and continues into the weekend with high pressure extending from the Appalachians into the southeast US. Seas look to range from 1 to 2 feet through most of the period. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 23, 4:41 AM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 441 AM CDT Tue Jul 23 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 441 AM CDT Tue Jul 23 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A limited threat of mainly nuisance type flooding of lower lying, poor drainage areas is possible today over areas generally along and southeast of Interstate 65. A few strong storms containing brief strong wind gusts and frequent lightning are also possible. Along the coastal zones, a few waterspouts may move onshore this morning before dissipating. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-241200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 441 AM CDT Tue Jul 23 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Waterspouts possible this morning. Threats in and near stronger marine storms will be locally higher winds, waves, seas, frequent lightning and visibility reducing heavier rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for hazardous weather is low.
In the hours before
Special weather statement, Jul 23, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
121 PM CDT Tue Jul 23 2019
ALZ263-265-231900-
Mobile Coastal AL-Mobile Central AL-
121 PM CDT Tue Jul 23 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 200 PM CDT...
At 121 PM CDT, the strong thunderstorm was located 4 miles southeast
of Theodore, moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Theodore, Bayou La Batre and Coden.
LAT...LON 3034 8815 3033 8819 3036 8819 3036 8826
3032 8826 3038 8827 3053 8826 3061 8812
3058 8809 3061 8810 3063 8807 3061 8805
3057 8809 3038 8811 3033 8814 3033 8813
3030 8813
TIME...MOT...LOC 1821Z 330DEG 13KT 3049 8815The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:27 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 23, 1:28 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Jul 23, 2:02 PM CDT | Areal Flood Advisory | MOB | Mobile | 118 min |
| Jul 23, 2:09 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 36 min |
| Jul 23, 2:13 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 23, 4:47 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jul 23, 5:01 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Escambia | 119 min |
| Jul 23, 5:06 PM CDT | Special Weather Statement | MOB | Covington | 24 min |
| Jul 23, 1:53 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jul 23, 2:13 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.